# SDR CA031103005

- Difficulty date: October 7, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Engine: Pwa PT6A50
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Lightning Strike
- Part time: 27,101 hours, 33,901 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AC WAS HIT BY LIGHTNING STRIKE. REVIEWED ENG ON GROUND AND RESIDUAL MAGNETISM WAS FOUND ON PROP SHAFT.  IT WAS CONFIRMED THAT ENG DID SUFFER FROM LIGHTNING STRIKE, PARTS FOUND WITH HIGH MAGNETISM ON THEM.  PRESENCE OF ARCING ON FRONT RED GB MAIN BEARINGS ARE TYPICAL RESULTS FROM LIGHTNING STIKES. ONE 1ST STG PLANET GEARS WAS FOUND WITH SPALLING ON ONE GEAR TOOTH.  DETERMINED THAT THIS DAMAGE DID NOT COME FROM LIGHTNING STRIKE. NO OTHER MATING GEAR WAS FOUND WITH MATCHING DAM. THAT WOULD BE PRESENT IF SPALLING FROM AN ELEC DISCHARGE ARC.  DAMAGE INDICATES IMPACT ON TIP OF TOOTH CAUSING MATERIAL DISPLACEMENT TOWARDS SPALLED SIDE. DISPLACEMENT INCREASED SURFACE STRESS CAUSING SURFACE TO FRACTURE AND SPALL.
